Aug 21, 2005
Am a black African woman, have been on hiv treatment for 4yrs.started with sustiva + combivir, then now on kaletra+combivir. My skin color darkenes each day and not anyone who knew me before can recognise me. It is so dry and itchy that a day cannot go by without appyling cream.When some old friends meet me they ask 'Is it you or we are mistaken'! When you answer the next question is 'What happened to you?'.I have lost my self esteem. No cream seems to work(I fear using bleach creams incase I get worse effects). Is there any drug/cream to counter the effects, I think are caused by the combivir drug? Please help.
Response from Dr. Henry
AZT particularly (part of the Combivir) can cause a darkening of the skin. Often than can be helped some by switching to an alternative drug (such as abacavir). You can discuss with your HIV doc. A referral to a skin specialist to see if any other condition is present that needs to be treated often can be helpful. KH
- How Many Straight People Have Hiv?
- Can Hiv Be Transmitted Outside The Host's Body?
- Will Genital Warts Ever Completely Go Away?
- Where Do Shingles Appear On The Body?
- What Is The Life Span Of A Person Infected With Herpes?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.